Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds Simplification
Jul 17, 2003

I'm currently taking combivir, viramune and viread. My viral load is undetectable and my t-cells are in the 700s. My doctor said that I will more than likely be on this regimen with great results indefinately. I keep hearing about these "one-a-day" pills. Is there anything I can take to simplify my regimen or should I stick with what I'm doing?

Response from Dr. Henry

There is controversy about whether once a day dosing/drugs offer any significant advantage over twice a day. Viramune twice a day is probably not as good as twice a day. Sustiva, 3TC, FTC, Viread, abacavir, D4T, ddI, and atazanavir are all once a day meds. If you are tolerating your current meds well there is no compelling reason to switch. Some might prefer a strategy using only NRTIs to save another class (NNRTIs such as Sustiva or Viramune) for later. If you have never failed a regimen and are highly adherent then the per year failure rate for a good 3 or 4 drug regimen appears low (? < 5%). KH



Previous
Is Glucosamine safe to take with HIV meds
Next
Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement